Alert archive / Ohio / Special Weather Statements in 2021

Special Weather Statement, NWS Cleveland, OH

April 10, 2021Holmes County, Knox County, Ohio

NWS Cleveland, OH issued this special weather statement at Apr 10, 2021, 6:14 PM EDT for Holmes County, Knox County, Ohio. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 10, 2021, 6:14 PM EDT (22:14 UTC)
Expired
Apr 10, 2021, 7:15 PM EDT
In force
61 min
Issued by
NWS Cleveland, OH

Counties Holmes County, OH, Knox County, OH

The radar

The Cleveland radar (KCLE), 109 km from the middle of the area, began a volume at 22:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.2 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2021-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 28 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2021-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 66 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
28 J/kg
Mixed-layer CIN
-136 J/kg
Mixed-layer LCL
1257 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
66 m²/s²
0-3 km storm-relative helicity
86 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

834 
WWUS81 KCLE 102214
SPSCLE

Special Weather Statement
National Weather Service Cleveland OH
614 PM EDT Sat Apr 10 2021

OHZ029-030-037-038-047-102315-
Holmes-Richland-Ashland-Morrow-Knox-
614 PM EDT Sat Apr 10 2021

...A LINE OF SHOWERS WILL AFFECT SOUTHERN RICHLAND...SOUTHEASTERN
ASHLAND...EASTERN MORROW...HOLMES AND KNOX COUNTIES...

At 614 PM EDT, radar indicated showers were located along a line
extending from near Sunbury to near North Zanesville. Movement was
north at 35 mph.

Winds in excess of 40 mph are possible with these showers.

Locations impacted include...
Mansfield, Mount Vernon, Millersburg, Berlin, Lexington, Walnut
Creek, Loudonville, Fredericktown, Gambier, Utica, Bellville,
Centerburg, Danville, Killbuck, Holmesville, Glenmont, Chesterville,
Nashville, Sparta and Winesburg.

If outdoors, consider seeking shelter inside a building.

LAT...LON 4024 8248 4027 8248 4027 8274 4035 8275
      4071 8272 4069 8213 4067 8213 4067 8165
      4063 8165 4063 8167 4045 8167 4045 8218
      4024 8220
TIME...MOT...LOC 2214Z 182DEG 31KT 4023 8283 4001 8189 

$$

Kahn

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this special weather statement went out at Apr 10, 3:24 PM EDT, 2 hours 50 minutes earlier.

Area forecast discussion, Apr 10, 3:24 PM EDT, 2 hours 50 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
324 PM EDT Sat Apr 10 2021

.SYNOPSIS...
Low pressure will move northeast across western Lake Erie by Sunday
evening. The low pressure system will force an occluded front to
move northeast across the area overnight.  The surface low pressure
system will dissipate over Lake Erie by Monday morning with a
lingering trough southwest to southern Indiana. Low pressure will
redevelop over Lake Erie Tuesday and force a cold front east across
the area Monday night. A series of troughs of low pressure will move
south across the local area through the end of the week.

&&

.NEAR TERM /THROUGH SUNDAY NIGHT/...
A potent upper level low pressure system will move
gradually into the lower Great Lakes by Sunday morning. This low
will be vertically stacked over the lower lakes with a surface low
pressure system.  The surface low will force an occluded front to
move northeast across the area tonight.  A swath of moisture will
continue to stream north during the rest of the afternoon into
tonight ahead of the front.  Some thunderstorms are developing well
ahead of the occluded front at this time and this trend is expected
to continue through the evening.  Model soundings supporting fairly
strong helicity across the area with minimal CAPE.  Storms that
develop across the area will need to be monitored through the
evening hours for rotation; especially across the western two thirds
of the forecast area.  Marginal risk was expanded back further east
again for this afternoon and evening hours.

Once Occluded front passes through the area, showers will continue
across the area overnight and then gradually taper off from west to
east during the day tomorrow.  Surface low will keep a chance for
showers across the area during the day tomorrow.  Cold air advection
will follow the front tonight and this will knock temperatures back
into the  50s and lower 60s Sunday and lows in the upper 40s to
lower 50s tonight and 40s Sunday night.

&&

.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
A broad low pressure, and associated upper level trough, centered
over the central Great Lakes region will impact the area for the
beginning of the week. This system will become nearly stationary for
the beginning of Monday, with a boundary lingering just northeast of
the area. Although not very strong, this boundary, coupled with
lingering low level moisture and ample upper level support, will
provide just enough lift to produce scattered showers, particularly
in areas east of I77. The drier air aloft should keep precipitation
fair light with minimal chances of thunder. If the boundary stalls
closer to the CWA, these showers may shift to increase chances in
western areas as well. During the day on Monday, highs are expected
to be in the low to mid 60s due to the continued WAA across the area.

By Monday evening, another trough over the northern Plains will
merge with the aforementioned trough and begin to meander east,
although not quickly. By Monday night, CAA will increase behind a
weak front, resulting in low temperatures dipping down into the low
to mid 40s. As this system continues east, and eventually off the
East Coast by Tuesday evening, chances of precipitation will
also diminish from west to east as drier air moves over the
area and temperatures will become closer to normal with highs in the
mid to upper 50s. Current forecast suggests some lingering, isolated
showers in NW PA overnight on Tuesday, however confidence is rather
low. The GFS continues to suggest that the dry air will move in a
touch slower, allowing showers to linger into the overnight hours on
Tuesday. With high uncertainty, this will need to continue to be
monitored for the potential of more widespread showers. Overnight
lows on Tuesday will dip into the upper 30s to low 40s.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
Some showers may linger into the beginning of the long term forecast
as the aforementioned low pressure continues eastward. An upper
level ridge is expected to build across the Central Unites States,
allowing a high pressure at the surface over Canada to move
southeast over the area. This will bring relatively drier air over
the area along with weaker upper level support, resulting in
diminishing chances of showers. The caveat with this high pressure
is as it moves southeast from Canada, cold air will accompany it,
allowing temperatures to remain closer to normal with highs in the
60s and overnight lows in the 40s. Overall, the long term forecast
looks to remain relatively dry but with cooler temperatures compared
to recent high temperatures across the area this spring.

&&

.AVIATION /18Z Saturday THROUGH Thursday/...
Low pressure will move northeast into northern Indiana through
the forecast period forcing an occluded front north and east
across the local area tonight. Expecting showers already moving
north through eastern Indiana and western Ohio to move north
into the area later this afternoon. This area of rain and
embedded thunderstorms will lift northeast across the area ahead
of the occluded front tonight. There is the threat for
thunderstorms with this activity and some could produce strong
gusty winds. Expecting ceilings and visibilities to drop to MVFR
but possibly IFR briefly in the heavier rain. Conditions will
improve tomorrow morning as the front moves away from the area.
Winds will be breezy initially and then diminish overnight.

Outlook...Non-VFR possible with periods of rain showers through
Monday night. Non-VFR possible in northeast Ohio and northwest
Pennsylvania Wednesday and Wednesday night.

&&

.MARINE...
Low pressure centered over Illinois will continue to slowly move
northeastward over the Great Lakes region through the beginning of
the week. A warm front will move north across the lake this evening,
followed by a cold front in the late overnight/early morning hours
on Sunday. Southeasterly winds across Lake Erie currently will allow
for gusty winds of 15 to 20 knots across the eastern basin as a
result of downsloping just south of the area. Winds will veer to
have a more south to southwesterly component at 10 to 15 knots,
occasionally up to 20 knots, through Sunday. Highest waves will be
along the northern lakeshore at 2 to 4 feet, keeping the nearshore
zones at 1 to 3 feet. These conditions will persist through Monday
before another cold front shifts winds to westerly at 5 to 10 knots.
For the middle of the week, winds will trend more northerly as high
pressure builds over the area.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.

&&

SYNOPSIS...Lombardy
NEAR TERM...Lombardy
SHORT TERM...Campbell
LONG TERM...Campbell
AVIATION...Lombardy
MARINE...Campbell
Hazardous weather outlook, Apr 10, 4:22 AM EDT, 13 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
422 AM EDT Sat Apr 10 2021

LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-
089-PAZ001>003-110830-
Ripley to Buffalo NY extending from 5NM off shoreline to US-
Canadian border-Maumee Bay to Reno Beach OH-
Reno Beach to The Islands OH-The Islands to Vermilion OH-
Vermilion to Avon Point OH-Avon Point to Willowick OH-
Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH-
Conneaut OH to Ripley NY-
Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM
offshoreline to US-Canadian border-
Reno Beach to The Islands OH beyond 5NM off shoreline to US-
Canadian border-
The Islands to Vermilion OH beyond 5 nm off shoreline to US-
Canadian border-
Vermilion to Avon Point OH beyond 5 nm off shoreline to US-
Canadian border-
Avon Point to Willowick OH beyond 5 nm off shoreline to US-
Canadian border-Willowick to Geneva-on-the-
Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the-
Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border-
Conneaut OH to Ripley NY beyond 5 nm off shoreline to US-
Canadian border-Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-
Geauga-Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-
Trumbull-Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-
Marion-Morrow-Holmes-Knox-Ashtabula Lakeshore-Northern Erie-
Southern Erie-
422 AM EDT Sat Apr 10 2021

This Hazardous Weather Outlook is for Lake Erie, north central
Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...Today and tonight.

Showers and a chance of thunderstorms will overspread the region
through tonight. A few strong to severe storms will be possible late
this afternoon through early tonight. Damaging wind will be the
primary threat although a brief, weak tornado cannot be ruled out.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Apr 10, 4:27 PM EDT, 1 hour 47 minutes before
Special Weather Statement
National Weather Service Cleveland OH
427 PM EDT Sat Apr 10 2021

OHZ003-006-102115-
Wood-Lucas-
427 PM EDT Sat Apr 10 2021

...A STRONG SHOWER WILL AFFECT WESTERN WOOD AND LUCAS COUNTIES...

At 426 PM EDT, a shower was located near North Baltimore, or 12 miles
northwest of Findlay, moving north at 45 mph.

Winds in excess of 45 mph are possible with this shower.

Locations impacted include...
Toledo, Bowling Green, Swanton, Perrysburg, Sylvania, Rossford,
Waterville, Whitehouse, North Baltimore, Holland, Weston, Maumee,
Ottawa Hills, Haskins, Grand Rapids, Cygnet, Portage, Jerry City,
Tontogany and Hoytville.

If outdoors, consider seeking shelter inside a building.

LAT...LON 4152 8388 4172 8387 4173 8357 4117 8361
      4117 8384 4149 8389
TIME...MOT...LOC 2026Z 178DEG 39KT 4121 8373

Kahn
Special weather statement, Apr 10, 6:14 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Cleveland OH
614 PM EDT Sat Apr 10 2021

OHZ029-030-037-038-047-102315-
Holmes-Richland-Ashland-Morrow-Knox-
614 PM EDT Sat Apr 10 2021

...A LINE OF SHOWERS WILL AFFECT SOUTHERN RICHLAND...SOUTHEASTERN
ASHLAND...EASTERN MORROW...HOLMES AND KNOX COUNTIES...

At 614 PM EDT, radar indicated showers were located along a line
extending from near Sunbury to near North Zanesville. Movement was
north at 35 mph.

Winds in excess of 40 mph are possible with these showers.

Locations impacted include...
Mansfield, Mount Vernon, Millersburg, Berlin, Lexington, Walnut
Creek, Loudonville, Fredericktown, Gambier, Utica, Bellville,
Centerburg, Danville, Killbuck, Holmesville, Glenmont, Chesterville,
Nashville, Sparta and Winesburg.

If outdoors, consider seeking shelter inside a building.

LAT...LON 4024 8248 4027 8248 4027 8274 4035 8275
      4071 8272 4069 8213 4067 8213 4067 8165
      4063 8165 4063 8167 4045 8167 4045 8218
      4024 8220
TIME...MOT...LOC 2214Z 182DEG 31KT 4023 8283 4001 8189

Kahn

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 4:27 PM EDTSpecial Weather StatementCLEWood48 min

Nearby

Special Weather Statements in Ohio, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.